Alert archive / Virginia / Tornado Warnings in 2015
Tornado Warning 5, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jun 18, 2015, 9:14 PM EDT for Essex County, Richmond County, Virginia. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2015, 9:14 PM EDT (01:14 UTC)
- Expired
- Jun 18, 2015, 9:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Essex County, VA, Richmond County, VA
The radar
The Norfolk radar (KAKQ), 102 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 9:28 PM EDT | TORNADO | 1 N Sharps, VA | EF0 TORNADO TRACKED SE ABOUT 3 MILES FROM A POINT JUST NORTH OF SHARPS. NUMEROUS TREES SNAPPED OFF AND UPROOTED. |
| Jun 18, 9:32 PM EDT | TORNADO | 1 Se Sharps, VA | POSSIBLE TORNADO REPORTED JUST SOUTHEAST OF SHARPS. TRAINED SPOTTER WAS ON HIGHWAY 17 SOUTH OF TAPPAHANNOCK LOOKING SOUTHEAST ACROSS THE RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
627
WFUS51 KAKQ 190114
TORAKQ
VAC057-159-190145-
/O.NEW.KAKQ.TO.W.0005.150619T0114Z-150619T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
914 PM EDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...
SOUTHEASTERN ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
* UNTIL 945 PM EDT
* AT 914 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR WARSAW...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROBLEY...FARNHAM...DUNNSVILLE...SHARPS...TIDEWATER...WELLFORD...
MOON CORNER...DOWNING...BOWLERS WHARF...KENNARD AND EMMERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3787 7655 3786 7654 3776 7670 3787 7684
3794 7676
TIME...MOT...LOC 0114Z 304DEG 18KT 3790 7675
$$
JM1 follow-up statement
657
WWUS51 KAKQ 190126
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
926 PM EDT THU JUN 18 2015
VAC057-159-190145-
/O.CON.KAKQ.TO.W.0005.000000T0000Z-150619T0145Z/
RICHMOND VA-ESSEX VA-
926 PM EDT THU JUN 18 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
SOUTHEASTERN RICHMOND AND SOUTHEASTERN ESSEX COUNTIES...
AT 926 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADIC STORM WAS LOCATED OVER SHARPS...OR NEAR ROBLEY...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ROBLEY...SHARPS...TIDEWATER AND DOWNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3785 7655 3784 7656 3778 7667 3778 7669
3784 7676 3790 7671
TIME...MOT...LOC 0126Z 301DEG 19KT 3785 7668
$$
JMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 18, 3:49 PM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 18, 3:49 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 349 PM EDT THU JUN 18 2015 .SYNOPSIS... A WEAK FRONTAL BOUNDARY IS POSITIONED OFF THE VIRGINIA ATLANTIC COAST EXTENDING THROUGH THE CHESAPEAKE BAY. A WEAK COLD FRONT MOVES THROUGH THE AREA ON FRIDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... CHANCES FOR MORE SHOWERS/STORMS INCREASING THIS AFTN AS SHORTWAVE ENERGY/MOISTURE STREAMS ACROSS THE REGION IN FLAT WLY FLOW ALOFT. ABUNDANT INSTABILITY WILL HELP STORM INITIATION BUT STRONGEST STORMS WILL STAY TO THE NORTH WHERE THE BEST DYNAMICS ARE LOCATED. THE MAIN IMPACT/THREAT FROM STORMS WILL BE LOCALLY HEAVY DOWNPOURS AND STRONG THUNDERSTORM WIND GUSTS. THE HEAVY RAINFALL COULD PRODUCE MINOR FLOODING OF ROADWAYS IN LOW-LYING AREAS AND AREAS OF POOR DRAINAGE. SHOWERS/STORMS ARE EXPECTED TO DIMINISH IN INTENSITY BY THE EARLY OVERNIGHT HOURS...COMING TO AN END ALONG THE COAST BEFORE DAYBREAK. UPPER LEVEL CLOUDS LIMITED MAX HEATING POTENTIAL THIS AFTERNOON WITH HIGHS TOPPING OUT AROUND 90 ACROSS MOST OF THE AREA. EXPECT ANOTHER WARM NIGHT WITH LOW TEMPS REMAINING ABOVE 70. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... AN UNSETTLED WEATHER PATTERN PERSISTS FRI THROUGH SAT NIGHT. A SERIES OF SHORTWAVES EJECTING FROM THE REMNANTS OF TROPICAL DEPRESSION BILL WILL STREAM INTO THE MID ATLANTIC REGION DUE TO THE PERSISTENTLY FLAT WLY FLOW ALOFT. OVERALL...AFTN/EVENING THUNDERSTORMS SHOULD BE ANTICIPATED EACH DAY WITH BRIEF DRY PERIODS DURING THE MORNING HOURS. MAIN IMPACTS FROM CONVECTION CONTINUES TO BE LOCALLY HEAVY RAINFALL (WHICH MAY LEAD TO MINOR FLOODING) AND STRONG THUNDERSTORM WIND GUSTS. THE THREAT FOR SEVERE TSTORMS IS LOW...ESPECIALLY SINCE THERE IS A LACK OF FORCING AND/OR FRONTAL FEATURES TO SUPPORT SUFFICIENT LIFT. MODELS COMING INTO GOOD AGREEMENT WITH THE TIMING AND POSITION OF THE MOVEMENT OF THE REMNANTS OF TS BILL. EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS SAT NIGHT INTO SUNDAY. HEAVY RAIN WILL BE THE MAIN CONCERN ON SUNDAY. WARM AND MUGGY CONDITIONS CONTINUE THROUGH THE WEEKEND WITH HIGHS IN THE UPPER 80S TO LOW 90S. LOWS ALSO REMAIN UNCOMFORTABLE AS TEMPS RANGE FROM THE LOW TO MID 70S. && .LONG TERM /MONDAY THROUGH THURSDAY/... A WEAK UPPER TROUGH SETS UP OVER NEW ENGLAND INTO THE MID ATLANTIC MONDAY AND THEN SLIP JUST OFFSHORE TUESDAY THROUGH THURSDAY PLACING THE REGION IN A GENERAL NW UPPER FLOW IN THE LONG TERM. OCCASIONAL DISTURBANCES TRACK FROM NW TO SE IN THE UPPER FLOW LATE MONDAY AND AGAIN LATE TUESDAY. AT THE SURFACE A LEE TROF DEVELOPS OUT AHEAD OF A WEAK COLD FRONT MONDAY WITH THE LATEST MODELS STALLING THE BOUNDARY ACROSS THE NC/VA BORDER THROUGH TUESDAY AND WEDNESDAY. THIS WILL BRING CHANCES FOR SHOWERS AND STORMS EACH DAY FROM MONDAY THROUGH WEDNESDAY. EXACT TIMING OF ANY S/W IMPULSES ALONG THE BOUNDARY IS RATHER PROBLEMATIC ATTM BUT BEST CHANCES FOR PRECIP LOOK TO BE ACROSS CENTRAL/SOUTH CENTRAL VA...SOUTHEAST VA AND NC. UPSHOT WILL BE TO CONTINUE CHC OR SLIGHT CHC POPS EACH DAY. THE UPPER RIDGES BUILDS BACK IN FROM THE SW THURSDAY INTO FRIDAY WHICH WOULD RESULT IN LESS CHANCES FOR PRECIP AND GRADUALLY BUILDING HEAT. SUMMER HEAT CONTINUES MONDAY WITH HIGHS 85-90 ALONG THE COAST WITH 90-95 INLAND. LOWS 70-75. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... THE WARM FRONT THAT HAD BEEN SLIDING NORTH HAS CLEARED THE REGION THIS AFTERNOON AND CEILINGS HAVE LIFTED TO VFR LEVELS. WITH THE HEATING OF THE DAY...CU IS EXPECTED TO FORM AND COVERAGE IS EXPECTED TO BE GREATEST FURTHER NORTH NEAR THE FRONTAL BOUNDARY. HOWEVER...CONVECTION SHOULD BE LIMITED ACROSS THE REGION WITH THE MODELS SHOWING THAT ANYTHING THAT WOULD DEVELOP WOULD BE LATER THIS AFTERNOON AND INTO THE EVENING HOURS. RIGHT NOW THE BEST CHANCES FOR TSTORMS LOOKS TO BE WEST AND SOUTH OF THE AREA. SO FOR NOW HAVE JUST SHOWN SOME SCT/BKN CU AT THE TAF SITES. FOR TONIGHT...OUT SIDE OF THE AREA OF CONVECTION...EXPECT VFR CONDITIONS TO PREVAIL...WITH SOME HIGH CIRRUS AND SOME MID DECK CLOUDS FLOATING THROUGH THE REGION. ON FRIDAY...THE FRONT TO THE NORTH OVER PA AND NORTHERN PARTS OF THE OH VALLEY WILL BEGIN TO SINK SOUTHWARD AND THIS COULD PROVIDE A BETTER CHANCE FOR AFTERNOON CONVECTION...BUT RIGHT NOW EXPECT MAINLY VFR CONDITIONS. OUTLOOK...THE FRONT WILL LIFT BACK NORTH OF THE AREA ON SATURDAY...PUTTING THE ENTIRE REGION IN THE WARM SECTOR AND VFR CONDITIONS ARE EXPECTED WITH REDUCED CHANCES FOR CONVECTION. ON SUNDAY...THE REMNANTS OF BILL WILL SLIDE ACROSS THE AREA AND MVFR/IFR CONDITIONS ARE POSSIBLE. && .MARINE... GENERALLY S TO SW FLOW AROUND 10 KT THIS AFTERNOON WILL BECOME MORE SOUTHERLY AND INCREASE TO 10 TO 15 KT OVERNIGHT AS WEAK LOW PRESSURE PASSES TO THE NORTH ACROSS THE DELMARVA. WINDS BECOME VARIABLE AND MORE NORTH TO NORTHEAST FOR A BRIEF PERIOD FRI BEFORE TURNING TO A SOUTHERLY FLOW FRI EVENING. THE PRES GRAD TIGHTENS SIGNIFICANTLY LATE SAT INTO SUN AS THE REMNANT OF BILL TRACK TO THE NORTH. THIS WILL RESULT IN INCREASING SOUTHERLY FLOW THROUGH THE WEEKEND AND ESPECIALLY SAT NIGHT INTO SUNDAY AFTER RATHER LIGHT SOUTHERLY FLOW FRIDAY. SCA CONDITIONS WILL BE POSSIBLE FROM LATE SATURDAY NIGHT THROUGH SUNDAY WITH THE SOUTH WINDS. THE GRADIENT REMAINS IN PLACE WITH STRONG SOUTH TO SOUTHWEST WINDS THROUGH SUNDAY NIGHT. THE GRAD WEAKENS SOME MONDAY EXPECT OVER THE SOUTHERN WATERS WHERE SW WINDS OF 15 KT OR GRATER MAY PERSIST UNTIL TUE MORNING. WAVES OVER THE COASTAL WATERS WILL REMAIN AROUND 2 FT THROUGH THE OVERNIGHT AND FRIDAY. OVER THE BAY WAVES OF 1 TO 2 FT ARE EXPECTED. SEAS START TO BUILD SOME LATE SATURDAY AND MORE ON SATURDAY NIGHT AND SUNDAY IN RESPONSE TO THE INCREASING SW WINDS. WAVES BUILD TO 2 TO 3 FT OVER THE BAY FROM SATURDAY AFTERNOON THROUGH SUNDAY. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...DAP NEAR TERM...BMD/DAP SHORT TERM...BMD/DAP LONG TERM...JAO AVIATION...ESS MARINE...JAO
Hazardous weather outlook, Jun 18, 3:17 PM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 317 PM EDT THU JUN 18 2015 ANZ637-MDZ021>025-NCZ017-102-VAZ048-060>062-064-066>069-075>078- 080>086-088>090-095-098>100-509>525-191930- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-DORCHESTER- WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK- OUTER BANKS CURRITUCK-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- CAROLINE-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-JAMES CITY- NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO- EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM- WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX- EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 317 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND STRONG THUNDERSTORM WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>016-030>032-VAZ065-079-087-092-093-096-097-191930- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS-MECKLENBURG-BRUNSWICK-GREENSVILLE-SOUTHAMPTON- ISLE OF WIGHT-SUFFOLK-CHESAPEAKE- 317 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND STRONG THUNDERSTORM WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 8:06 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
806 PM EDT THU JUN 18 2015
VAZ075-076-521-190045-
RICHMOND-WESTMORELAND-WESTMORELAND-RICHMOND-WESTERN ESSEX-WESTERN
ESSEX-
806 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RICHMOND...
NORTHWESTERN ESSEX AND WESTMORELAND COUNTIES...
AT 805 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWLAND...OR NEAR
MONTROSS...MOVING EAST AT 25 MPH.
WINDS 30 TO 40 MPH AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTROSS...HAGUE...NEWLAND...COLES POINT...SINGERLY...TEMPLEMAN...
WESTMORELAND STATE...PINEY GROVE...CHANCE...KREMLIN...LYELLS...
THREEWAY...FONESWOOD...OLDHAMS...CURRIOMAN LANDING...ERICA...POTOMAC
MILLS...STRATFORD HALL...LERTY AND MOUNT HOLLY.
LAT...LON 3817 7684 3816 7684 3817 7682 3816 7670
3815 7661 3814 7661 3814 7660 3798 7663
3803 7702 3817 7698
TIME...MOT...LOC 0005Z 272DEG 20KT 3810 7690
JMSpecial weather statement, Jun 18, 8:40 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
840 PM EDT THU JUN 18 2015
VAZ075>077-521-190130-
NORTHUMBERLAND-RICHMOND-WESTMORELAND-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-WESTERN ESSEX-WESTERN ESSEX-
840 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RICHMOND...WEST CENTRAL
ESSEX...SOUTHEASTERN WESTMORELAND AND NORTHWESTERN NORTHUMBERLAND
COUNTIES...
AT 840 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWLAND...OR NEAR
MONTROSS...MOVING EAST AT 25 MPH.
WINDS 40 TO 50 MPH...HEAVY RAIN...AND PEA SIZE HAIL ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARSAW...MONTROSS...CALLAO...HAGUE...KINSALE...LEWISETTA...NEWLAND...
HAYNESVILLE...FARNHAM...WESTMORELAND...TEMPLEMAN...PINEY GROVE...
VILLAGE...LYELLS...GIBEON...THREEWAY...OLDHAMS...ERICA...NAYLORS
BEACH AND LOTTSBURG.
LAT...LON 3810 7658 3807 7653 3806 7653 3805 7652
3803 7651 3801 7646 3786 7653 3798 7696
3815 7683
TIME...MOT...LOC 0040Z 290DEG 23KT 3804 7685
JMLocal storm report, Jun 18, 9:04 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
904 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND DMG ACCOMAC 37.72N 75.67W
06/18/2015 ACCOMACK VA 911 CALL CENTER
TSEVERAL REES DOWN
&&
EVENT NUMBER AKQ1500897
JOLocal storm report, Jun 18, 9:05 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
905 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG ONANCOCK 37.71N 75.74W
06/18/2015 ACCOMACK VA 911 CALL CENTER
TREES AND POWER LINES DOWN IN ONANCOCK
&&
EVENT NUMBER AKQ1500898
JOSpecial weather statement, Jun 18, 9:07 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
907 PM EDT THU JUN 18 2015
VAZ099-100-190145-
NORTHAMPTON-ACCOMACK-
907 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NORTHAMPTON AND
SOUTHWESTERN ACCOMACK COUNTIES...
AT 906 PM EDT...A STRONG THUNDERSTORM WAS OVER THE BAY ABOUT 10
MILES WEST OF EXMORE... MOVING SOUTHEAST AT 25 MPH.
THIS STORM WILL BE NEAR...
EXMORE AND NASSAWADOX AROUND 935 PM EDT.
WILLIS WHARF AROUND 940 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WARDTOWN...
FRANKTOWN...QUINBY...PAINTER...BIRDSNEST...MACHIPONGO AND JAMESVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3748 7567 3756 7571 3752 7575 3746 7566
3737 7572 3749 7572 3748 7581 3740 7573
3739 7573 3740 7580 3731 7576 3744 7598
3749 7590 3750 7590 3747 7596 3765 7589
3754 7562
TIME...MOT...LOC 0106Z 301DEG 22KT 3759 7602
JOLocal storm report, Jun 18, 9:12 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
912 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG NEWLAND 38.05N 76.87W
06/18/2015 RICHMOND VA 911 CALL CENTER
TREES DOWN ALONG NEWLAND ROAD.
&&
EVENT NUMBER AKQ1500899
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:06 PM EDT | Special Weather Statement | AKQ | Westmoreland | 39 min |
| Jun 18, 8:08 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Jun 18, 8:23 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 22 min |
| Jun 18, 8:34 PM EDT | Special Marine Warning | AKQ | 26 min | |
| Jun 18, 8:40 PM EDT | Special Weather Statement | AKQ | Richmond, Westmoreland | 50 min |
| Jun 18, 8:47 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Richmond, Westmoreland | 43 min |
| Jun 18, 8:50 PM EDT | Tornado Warning | AKQ | Essex, Richmond | 25 min |
| Jun 18, 8:58 PM EDT | Special Marine Warning | AKQ | 47 min | |
| Jun 18, 9:07 PM EDT | Special Weather Statement | AKQ | Northampton | 38 min |
| Jun 18, 9:19 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 41 min |
| Jun 18, 9:37 PM EDT | Tornado Warning | AKQ | Lancaster, Middlesex | 38 min |
| Jun 18, 9:49 PM EDT | Special Marine Warning | AKQ | 56 min | |
| Jun 18, 9:57 PM EDT | Special Marine Warning | AKQ | 33 min | |
| Jun 18, 10:06 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Jun 18, 10:10 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Mathews, Middlesex | 50 min |
| Jun 18, 10:41 PM EDT | Special Marine Warning | AKQ | 94 min | |
| Jun 18, 10:52 PM EDT | Severe Thunderstorm Warning | AKQ | Mathews, Middlesex | 24 min |
| Jun 19, 7:55 PM EDT | Special Weather Statement | AKQ | Louisa | 50 min |
Nearby
Tornado Warnings in Virginia, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.